MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. SMARTSITE VIALSHIELD 20MM CLOSED VAD; VIAL ACCESS DEVICE

SISTEMAS MEDICOS ALARIS, S.A. DE C. SMARTSITE VIALSHIELD 20MM CLOSED VAD; VIAL ACCESS DEVICE
Model Number MV0520
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the smartsite vialshield 20mm closed vad experienced leakage, component separation, and device damage/deformation.The following information was provided by the initial reporter: carefusion vialshield 20 mm device is part of a closed system transfer device to be used in the preparation of chemotherapy in a pharmacy the connections on the device are supposed to be sealed by glue and were separating once a syringe was attached this occurred with 2 products and a 3rd one broke at the connection and lead to a small chemo spill staff was instructed to hold device at the connection to assume it wasn't sealed at manufacturer's product was intended.
 
Additional Manufacturer Narrative
Due to no photo or sample being received, the customer's complaint of leakage could not be verified.A device history record review could not be performed because an accurate lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description

Brand Name
SMARTSITE VIALSHIELD 20MM CLOSED VAD
Common Device Name
VIAL ACCESS DEVICE
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10423111
Report Number9616066-2020-02463
Device Sequence Number4060595
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model NumberMV0520
Device Catalogue NumberMV0520
Device Lot Number0205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;